MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Blurred Vision (2137); Visual Impairment (2138)
Date of Event 06/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A non-health care professional reported that following an intraocular lens (iol) implant procedure, the patient experienced visual disturbances, poor contrast sensitivity and inability to perceive sharp contours.Immediately post-surgery and on the first postoperative day, the patient reported a markedly whitish visual field and an inability to recognize any objects.Patient reported distance vision was whitish and patient thought it was due to corneal swelling.The visual acuity or the ability to recognize something to some extent was 30-35 cm.In the meantime, that was increased to 50-60 cm.Additional information was requested and received stating patient underwent refractive consultation and the symptoms were still continuing patient was prescribed with corticosteroid medication and post surgery treatment.Surgeon stated symptoms improved upto 60 percent.Also adviced to take reading glasses.Patient was refrained to drive at night.Additional information was requested and received stating symptoms were continuing the optometrist measured his eye values again.The pressure on the operated eye was 16, visual acuity supposedly improved from 60% to 80%.It is still possible to read at a distance of approx.30 to 70 cm (arm's length.¿the lens was perfect, sits in the right place and everything has been done correctly during the surgery.¿ measured on (b)(6) 2025: -0.5/-0.75/axis 105 degrees.On (b)(6) 2025: -0.25/-1.0/105 degrees and on (b)(6) 2025: +0.75/-1.75/105 degrees.However, he could still only read/see to some extent in the above-mentioned range.The values for the healthy left eye: +2.75/-0.5/115 degrees.Since 6 days he has had a flickering scotoma centrally only on the right eye, round, pulsating like a butterfly after getting up in the morning (change of position).It disappears after a few minutes (3 - 7 ).The surgeon said that the capsule wall would also be removed, as the artificial lens would grow together with the capsule wall.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stating symptoms were continuing added that the ability to read with the operated eye is still limited to the area of approx.50 - 80 cm, everything in front of and behind it is blurred, as is the news ticker on the tv at a good 3 m distance.
 
Additional Manufacturer Narrative
Correction information was provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5., h.3., h.6.And h.11.The product was not returned for analysis.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Patient called and provided the following details: had a final consultation with the surgeon.Who said he would ask a lot of questions and didn't want to see him at his clinic again.He made a concession to him financially.The hcp (health care professional) said he had calculated the lens power and that it was his mistake.The patient wanted to inform that company was not at fault, but that the problem was caused by the doctor.He wanted to communicate this so that case could be closed.The root cause for the reported complaint appears to be a coincidental event that was unrelated to the product as user facility reported that according to the hcp, the iol (intraocular lens) did not cause the event.The hcp said he had calculated the lens power and that it was his mistake.Based on this information, the device did not cause/contribute to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received the patient had a final consultation with the surgeon, who acknowledged that he had made an error in calculating the lens power.The patient clarified that the issue was not due to company, but rather a mistake made by the surgeon.
 
Additional Manufacturer Narrative
Correction information was provided in h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22565678
Report Number9612169-2025-01439
Device Sequence Number9283192
Product Code HQL
UDI-Device Identifier00380652396448
UDI-Public(01)00380652396448(17)260826(11)230828(10)25708492
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Model NumberCNA0T0
Device Lot Number25708492
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer07/23/2025
08/22/2025
10/10/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date08/14/2025
09/12/2025
11/04/2025
Date Device Manufactured08/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEXA, BAUSCH & LOMB, PZN 00258885.; VSO: HYLON 1.4.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient SexMale